MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL SYSTEMS BD LUER-LOK¿ SYRINGE WITH ATTACHED NEEDLE; PISTON SYRINGE

BECTON DICKINSON MEDICAL SYSTEMS BD LUER-LOK¿ SYRINGE WITH ATTACHED NEEDLE; PISTON SYRINGE
Catalog Number 309570
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/15/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H3.A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the bd luer-lok¿ syringe with attached needle broke off while inserted into a dog's neck.Two x-rays were took after the incident and surgery was performed to remove the needle.The following information was provided by the initial reporter: we had a bd plastipak 3ml syringe with 25g x 5/8 needle, where the needle broke off under the pet's skin.I would like to make the company ( bd , becton, dickinson and company ) aware of this safety concern.It broke off at the hub's base.Additional info received on 3may2023: how did the hub break? the needle broke off at the hub base while inserted into a dog's neck for a jugular draw ; patient was spike ike, incident was (b)(6) 2023.When the break discovered? before use, during use or after use? during and after - when the sample was not flowing into the syringe.Is there any adverse event to the patient? he had to undergo a procedure to remove the needle from under skin, but he recovered completely.If you are unable to send a sample, can a photo be provided? attached are two x-rays we took immediately - following the discovery of the needle breaking off.
 
Additional Manufacturer Narrative
Correction h1: type of reportable events: malfunction.H5: imdrf annex f grid: f26.H6: investigation summary: two x-ray photos were provided to our quality team for investigation.Upon examination of the returned photo, it was observed that needle inserted in a body.Based on the investigation with the photo sample analysis the symptom reported is confirmed, but without the physical sample analysis a probable root cause could not be offered.A device history record review showed no rejected inspections or quality issues during the production of the provided batch number that could have contributed to the reported defect.
 
Event or Problem Description
It was reported that the bd luer-lok¿ syringe with attached needle broke off while inserted into a dog's neck.Two x-rays were took after the incident and surgery was performed to remove the needle.The following information was provided by the initial reporter: we had a bd plastipak 3ml syringe with 25g x 5/8 needle, where the needle broke off under the pet's skin.I would like to make the company ( bd , becton, dickinson and company ) aware of this safety concern.It broke off at the hub's base.Additional info received on 3may2023 how did the hub break? the needle broke off at the hub base while inserted into a dog's neck for a jugular draw ; patient was spike ike, incident was (b)(6) 2023.When the break discovered? before use, during use or after use? during and after - when the sample was not flowing into the syringe.Is there any adverse event to the patient? he had to undergo a procedure to remove the needle from under skin, but he recovered completely.If you are unable to send a sample, can a photo be provided? attached are two x-rays we took immediately - following the discovery of the needle breaking off.

Brand Name
BD LUER-LOK¿ SYRINGE WITH ATTACHED NEEDLE
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer (Section G)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer Contact
phillip emmert
5859 farinon drive
san antonio, TX 78249
8448235433
MDR Report Key16994784
Report Number1213809-2023-00558
Device Sequence Number12466127
Product Code FMF
UDI-Device Identifier00382903095704
UDI-Public(01)00382903095704
Combination Product (Y/N)N
Initial Reporter StateID
Initial Reporter CountryUS
PMA/510(K) Number
K110771
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/25/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number309570
Device Lot Number3047646
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/03/2023
Supplement Date Received by Manufacturer05/25/2023
Initial Report FDA Received Date05/24/2023
Supplement Report FDA Received Date06/09/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/16/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown